MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 3 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE; FLUSH

BECTON DICKINSON MEDICAL SYSTEMS 3 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE; FLUSH
Catalog Number 306507
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Ha device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that foreign matter was found on the tip of a 3 ml bd¿ pre-filled normal saline syringe.There was no report of exposure, injury or medical intervention.
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacture: yes.Investigation summary: one sample was received for evaluation by our quality engineer team.Upon examination of the product, dark material was seen on the inner surface of the barrel tip.The material was microscopically examined and it was observed to be a brittle, solid material that easily flaked.A small portion of the material was removed and prepared for fourier-transform infrared (ftir) spectral analysis for identification purposes.No spectral results were available through the ftir analysis, which indicates that the material is metallic in nature.Based on the results, the dark material may be rust, resulting from a piece of metal that may have been exposed to the saline within the syringe barrel.One-hundred and twenty retained samples of the same lot number were obtained for evaluation.The retained samples were all visually inspected and no foreign matter was observed.A device history record review did not reveal any issues during the production of lot number 802011c that could have contributed to the reported/observed defect.Lot number 802011c was manufactured within a designated cleanroom which is absent of any metal automated equipment for filling purposes.All possible metal equipment within the cleanroom was observed for signs of metal flaking; no signs were found.The observed foreign matter does not appear to have originated from the bd manufacturing facility.As the raw material for this syringe is manufactured at a supplier location, a supplier corrective action request has been submitted for this issue.As the occurrence for this issue is low and there is currently no trend for foreign matter on product code 306507, further action within the bd facility has been determined unnecessary at this time.
 
Event or Problem Description

Brand Name
3 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE
Common Device Name
FLUSH
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
9630 south 54th street
franklin WI 53132
MDR Report Key7666844
Report Number2134319-2018-00079
Device Sequence Number1409820
Product Code NGT
UDI-Device Identifier30382903065074
UDI-Public30382903065074
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K011982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/19/2021
Device Catalogue Number306507
Device Lot Number802011C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2018
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer06/14/2018
Initial Report FDA Received Date07/06/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;